Alert archive / Alabama / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 58, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Feb 25, 2001, 2:48 AM CST for Dallas County, Perry County, Alabama. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Feb 25, 2001, 2:48 AM CST (08:48 UTC)
- Expired
- Feb 25, 2001, 3:30 AM CST
- In force
- 42 min
- Issued by
- NWS Birmingham, AL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Dallas County, AL, Perry County, AL
The radar
The Birmingham radar (KBMX), 85 km from the middle of the area, began a volume at 08:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 24, 11:15 PM CST | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 8.8 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 19 J/kg
- Mixed-layer CIN
- -197 J/kg
- Mixed-layer LCL
- 599 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 356 m²/s²
- 0-3 km storm-relative helicity
- 510 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KBMX 250848 SVRBHM ALC047-105-250930- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 248 AM CST SUN FEB 25 2001 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PERRY COUNTY IN CENTRAL ALABAMA DALLAS COUNTY IN SOUTH CENTRAL ALABAMA * UNTIL 330 AM CST * AT 246 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER EXTREME NORTHWESTERN DALLAS COUNTY... MOVING NORTHEAST AT 45 MPH. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...RURAL SOUTHERN PERRY COUNTY. A TORNADO WATCH IS ALSO IN EFFECT. REMEMBER...TORNADOES CAN DEVELOP SUDDENLYt FROM SEVERE THUNDERSTORMS. STRONG DAMAGING WIND IS LIKELY WITH THIS STORM. TAKE COVER NOW. FIND SUBSTANTIAL SHELTER. AVOID WINDOWS...VEHICLES AND MOBILE HOMES. LAT...LON 3248 8752 3233 8740 3259 8686 3278 8700
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 24, 9:28 PM CST, 5 hours 20 minutes earlier.
Area forecast discussion, Feb 24, 9:28 PM CST, 5 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM, AL 928 PM CST SAT FEB 24 2001 WENT AHEAD AND UPDATED ZONES TO INCLUDE TORNADO WATCH FOR NW SECTIONS. ALSO WENT AHEAD AND RAISED OVERNIGHT LOWS AT SEVERAL LOCATIONS. WILL LOOK AT RADAR LOOPS AND THEN UPDATE LATER ON TOWARDS MIDNIGHT IF POPS NEED ADJUSTING. .BHM...WIND ADVISORY IN EFFECT TNGT ZONES 1 THRU 17.
In the hours before
Special weather statement, Feb 25, 2:03 AM CST, 45 minutes before
ALZ001>003-250900- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 203 AM CST SUN FEB 25 2001 THE FOLLOWING COUNTIES HAVE BEEN CLEARED FROM TORNADO WATCH NUMBER 38... LAUDERDALE...COLBERT AND FRANKLIN. THE FOLLOWING COUNTIES IN NORTH AND CENTRAL ALABAMA REMAIN IN THE WATCH UNTIL 3 AM CST... LIMESTONE...LAWRENCE...MORGAN...MADISON...JACKSON...MARSHALL... DEKALB...MARION....WINSTON...CULLMAN...BLOUNT...ETOWAH...LAMAR... FAYETTE...WALKER...JEFFERSON...ST CLAIR...PICKENS...TUSCALOOSA... BIBB...SHELBY...SUMTER...GREENE...HALE...PERRY...CHILTON...AUTAUGA... DALLAS AND LOWNDES.
Special weather statement, Feb 25, 2:30 AM CST, 18 minutes before
ALZ001>003-250900- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 230 AM CST SUN FEB 25 2001 THE FOLLOWING COUNTIES HAVE BEEN CLEARED FROM TORNADO WATCH NUMBER 38... LIMESTONE...LAWRENCE AND MARION. THE FOLLOWING COUNTIES IN NORTH AND CENTRAL ALABAMA REMAIN IN THE WATCH UNTIL 3 AM CST... MORGAN...MADISON...JACKSON...MARSHALL...DEKALB... WINSTON...CULLMAN...BLOUNT...ETOWAH...LAMAR...FAYETTE...WALKER... JUEFFERSON...ST CLAIR...PICKENS...TUSCALOOSA...BIBB...SHELBY... SUMTER... MTER...GREENE...HALE ...PERRY...CHILTON...AUTAUGA...DALLAS AND LOWNDES.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 11:49 PM CST | Severe Thunderstorm Warning | BMX | Colbert, Lauderdale | 56 min |
| Feb 25, 12:44 AM CST | Severe Thunderstorm Warning | BMX | Colbert, Franklin, Lauderdale | 46 min |
| Feb 25, 12:50 AM CST | Severe Thunderstorm Warning | BMX | Winston | 25 min |
| Feb 25, 1:55 AM CST | Tornado Warning | BMX | Perry | 50 min |
| Feb 25, 4:00 AM CST | Severe Thunderstorm Warning | BMX | Walker | 30 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.